Dr. Mayer on Toxicities Associated With Therapies for ER+ Breast Cancer | OncLive

Dr. Mayer on Toxicities Associated With Therapies for ER+ Breast Cancer

October 6, 2015

Ingrid A. Mayer, MD, associate professor of medicine, co-leader and clinical director, Breast Cancer Research Program, medical oncologist, Vanderbilt-Ingram Cancer Center, discusses toxicities that are associated with therapies for ER-positive metastatic breast cancer.

Ingrid A. Mayer, MD, associate professor of medicine, co-leader and clinical director, Breast Cancer Research Program, medical oncologist, Vanderbilt-Ingram Cancer Center, discusses toxicities that are associated with therapies for ER-positive metastatic breast cancer.

Palbociclib, a CDK4/6 inhibitor, is generally well-tolerated in patients, Mayer explains. However, the most common adverse event is myelosuppression, which is typically asymptomatic. There are also minimal gastrointestinal-related events. Quality of life has not been found to be an issue in these patients receiving palbociclib, she adds.

However, with everolimus, an mTOR inhibitor, Mayer says there are more toxicities involved. These include rash, stomatitis, and gastrointestinal-related events, which can be easily managed. These adverse events are expected, since these therapies are being added to endocrine therapy, Mayer adds.


x